Jump to content

Phoenix99: Starting Mystique Taper... I mean, Pristiq Taper


Phoenix99

Recommended Posts

I cannot wait to get off of Pristiq. It was prescribed to me after five years of not being on any medication. I had some events that would naturally cause depression: the end of a relationship, the loss of a job due to budget cuts, and a few other dramatic circumstances. I was put on Pristiq because my history with SSRIs was extensive and found to be largely ineffective. The med would stop working, I'd be raised to the maximum dose, then bridge over to a lower dosage of a new one. I blatantly asked the doctor what the withdrawal symptoms would be when I was ready to come off of Pristiq 50 mg, as my brother has struggled with Benzo withdrawal. He dismissed this by saying "this is a different class drug" and for some reason, when I did my own research, I didn't see all the horror stories I am seeing now.

 

At first Pristiq was fine- I felt my mood was more even overall, although PMDD still crashed me a little bit every month. In December, I noticed that I was having bouts of confusion and severe light-headedness. When I told my doctor of this, he dismissed it by saying it was anxiety from the stress of the holidays. I tolerated the continuing and intensifying side effects, thinking that what I was experiencing was just the way my brain worked now. When I started hallucinating and seeing the ground roll under my feet, I knew this was not my brain... This was my brain on Pristiq. When I realized it was the med causing the weird sensations I was feeling, I told my friends of it. Ones who had done acid in the past said it sounded to them like I was tripping. And so Mystiq was born... And it was a terrible realization.

 

Hallucinating daily and being completely confused when driving concerned me- I was a risk to myself and others. Two weeks ago, I emailed my doc and said I wanted to taper ASAP. In the meantime, I started to take Pristiq (I'm on 50 mg) every other day. I stopped hallucinating almost immediately. I don't feel great, but I feel way better than I did on full dosage.

 

I saw my doctor (and I don't think he will remain so for long) yesterday and I will be starting on the 25 mg dosage tomorrow. I'm nervous about the withdrawals from this big taper. I am starting chelated magnesium and methyl-guard which I hope will help. I also have antivert for dizziness. I've never had brain zaps in the past so here's hoping for that to continue! Just by skipping doses I have had huge disturbances in my sleep, but that has been gradually improving. I can't wait to get off of this terrible drug!

 

It has been helpful to read all of the advice from Alto and to hear the stories of so many others coming off this brain-mucker.

 

Good luck to all. We will persevere!!

 

????Pheonix????

Link to comment
  • Moderator Emeritus

Welcome Phoenix99,

I moved your post from another section of the site here to our introductions forum. You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want.

 

Taking Pristiq, or any other antidepressant every other day is not a good idea, so its good that you will be taking the lower dose every day, this will keep the drug at a steady level in your blood.

 

I'm glad the hallucinations have stopped, that must have been frightening.

 

See:   Tips for tapering off Pristiq (desvenlafaxine)

 

Please stay in touch and let us know how you are doing.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy